Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Small, white patches on lower back. Nizoral shampoo did not help. Suggestions?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
Hi,
I have skin problem. please see the attached pic.Lower back skin has white small patches. I have consulted dermatologist and was recommended to use nizoral shampoo -Ketoconazole 20mg/g. which didn't help.
Please suggest
Thanks XXXXXXX
Posted Sun, 29 Apr 2012 in Skin Hair and Nails
 
 
Answered by Dr. Rohit Batra 13 hours later
Dear XXXXXXX

Unfortunately, the picture sent by you can't be seen. Kindly send it in a different format.
Going by your history, it seems that you are possibly suffering from tinea versicolor which is a superficial fungal infection. I will be able to tell you the treatment once the diagnosis has been confirmed.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Small, white patches on lower back. Nizoral shampoo did not help. Suggestions? 51 minutes later
Hi Dr.Batra,

I have uploaded the pic again and should be visible to you now. If this doesn't work,let me know your email id i will email the pic to you.

I searched the images of tinea versicolor and it looks close to my symtoms.Kind let me know the medication & control measures to be taken to avoid getting worse.

Thanks XXXXXXX
 
 
Answered by Dr. Rohit Batra 3 hours later
Dear XXXXXXX
Thanks for your reply.

You have multiple hypopigmented macular slightly scaly lesions on your back and these are characteristics of Tinea Versicolor.

Versicolor means various colours and hence the condition can show lesions starting from hypopigmented to de pigmented, hyperpigmented to reddish discoloration lesions.

Tinea versicolor is a common superficial fungal infection. Dandruff is also caused by a fungus and can coexist with tinea versiocolor.
People who share common towels, sweat a lot or don't maintain hygiene are more likely to have this infection than others.

Lesions are mostly limited to upper body and the treatment involves topical and oral antifungals. These drugs can be obtained on prescription from your treating dermatologist.
Some shampoos containing antifungals are to be used in routine to clean the scales of the superficial fungus.

Even after the infection is cured, the coloured lesions might persist and a topical steroid cream may be required for a better colour match.

To prevent the infection, one can use antifungal soaps for the affected area for a couple of weeks.

Please accept my answer if you are satisfied with the reply.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Small, white patches on lower back. Nizoral shampoo did not help. Suggestions? 2 days later
Hi Dr.Batra,

Please see the another pic uploaded .I have observed the hair loss off late and from the pic you can see there are lots of gaps between hair.I was wondering if this problem has any related to the my current problem tinea versiicolor.If not ,any specific reason related to hairloss.

Thanks XXXXXXX
 
 
Answered by Dr. Rohit Batra 17 hours later
Dear XXXXXXX

Thanks again.

The hair fall is not related to Tinea versicolor. It might be related to hereditary inheritance.

Hope I have answered all your queries. Please accept my answer if you do not have any further queries.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor